| Model Number |
H7493808008270 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/27/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: the complaint device was returned for analysis.Returned product consisted of a quantum maverick balloon catheter with the product mandrel and balloon protector.The balloon was loosely folded.There was blood between the balloon folds.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube shaft was completely separated 103.5 cm from the tip.The proximal end of the device was not returned for analysis.The fracture faces were oval as if kinked prior to separation.There was no evidence of any material or manufacturing deficiencies contributing to the damage.There were numerous hypotube kinks.The tip was buckled/damaged.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported difficulty.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
Event or Problem Description
Reportable based on analysis completed on 10apr2017.It was reported that crossing difficulties were encountered.The target lesion was located in a coronary artery.A 2.75 mm x 8 mm quantum¿ maverick¿ balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed hypotube break.